As COVID-19 vaccines become more readily available, you might be wondering whether getting vaccinated will affect your facial filler – or vice versa.
Here's what you need to know.
I've gotten filler before. Should I avoid getting a vaccine?
Absolutely not. Having a history of dermal fillers should not bar someone from being vaccinated, as the potential side effect of swelling is very low, mild and easily manageable with no longterm effects.
Digging a little deeper, there have been no reported cases of filler and swelling in patients receiving the Pfizer COVID-19 vaccine. The incidents that have been reported around the Moderna COVID-19 vaccine are very rare – 3 cases of localized facial swelling that occurred 1–2 days after vaccination total. No cases of swelling required use of EpiPen or hospitalization, none were life-threatening and none resulted in more serious complications. Each was resolved after treatment with steroids and/or antihistamines.
What if I'm thinking about getting filler for the first time?
Patients who have been vaccinated should not be discouraged from getting dermal fillers in the future. If you’re still worried about potential swelling or an inflammatory response, you can always wait until two weeks after you've completed your vaccine(s), as your immune system should be back to its baseline by then.
What about Botox?
Botox and Dysport are different than dermal fillers, and your vaccine won’t interfere with either. Feel free to schedule whenever you’re ready!
“The information provided comes directly from the CDC and FDA. As your medical providers, we will stay current and up-to-date as more data becomes available,” says Carly Smith, NP-BC and Nashville provider. “And, as always, please reach out if you have any additional questions or concerns.”